Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/heart-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    high blood pressure
    avatar
    An_247262 posted:
    I started taking high blood pressure med on Monday and I bought my self
    a home meter. but my blood pressure is higher than without the med
    last reading were 169 lowest and 229 this morning riight after taking a
    shower I was calm. but I'm very concerned now. The med that I'm taking is Lisinopril 20mg.

    Take the Poll

    what should I do?
    • suggestions
    • -
    • -
    • -
    • -
    vote
    View Poll Results
     
    avatar
    billh99 responded:
    The heat of shower might have had an effect.

    When you take your BP you need to be seated with your feet on the floor and a back rest. And you are supported on a table.

    While I suspect that it was a fluke 229 is high enough that it can be an emergency. If anytime you start feeling lightheaded, dizzy, or otherwise "bad" go to the ER.

    But call your doctor first thing Monday morning and let them know what is happening. And when you go in take you BP meter with you.

    They can verify that it is working correctly and that you are using it correctly.
     
    avatar
    medicare65 responded:
    Change medications immediately. Lisinopril is not working for you. I take 100mg of verapamil twice a day, one dose of 20mg oof Lisinopril and 10 mg of Amlodopine. You have to play around with BP medicine to see what works for you. I am always having to adjust the amounts. Call your dr. and report this high BP.


    Helpful Tips

    High Blood Pressure/Weight Loss
    Lossing a significant amount of weight will help your blood pressure go down and possibly get you off of your medication. I know people who ... More
    Was this Helpful?
    18 of 20 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center